MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX

AOMORI OLYMPUS CO., LTD. SINGLE USE ASPIRATION NEEDLE NA-U401SX
Model Number NA-U401SX-4022
Medical Device Problem Codes Premature Activation (1484); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will not be returned.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
An olympus representative reported on behalf of the customer that, during a diagnostic endobronchial ultrasound procedure, a rubber locking component (vaclok) of the customer¿s single use aspiration needle dislodged within the syringe, resulting in the syringe being unable to provide suction.Additionally, it was reported that the needle was not locked when it came out of the plastic container, and it deployed when they were putting it into their endobronchial ultrasound scope.The procedure was completed successfully with no procedural impact as a result of the issue.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information provided by the customer and to provide the results of the completed complaint investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.An inspection of returned photographs confirmed the customer's report, but based on the results of the investigation, a definitive root cause could not be identified.This issue is addressed in the instructions for use (ifu): before pushing in the needle slider, make sure that the needle adjuster is firmly fixed.If the needle adjuster is not firmly fixed, the needle may pop out from the tip of the sheath beyond the intended length, leading to perforation, major bleeding, and mucosal damage.When fixing the needle adjuster lever, if there is resistance during the operation of fixing the needle adjuster lever, release the needle adjuster lever once and fix it again.Forcibly fixing the needle while there is resistance may damage the needle adjuster lever, prevent the needle adjuster from being fixed, and cause the needle to protrude beyond the intended length, leading to perforation, major bleeding, mucosal damage, etc.Olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The customer later confirmed following the receipt of additional information that the delay was only a few minutes; the time that it took to replace the device.

Brand Name
SINGLE USE ASPIRATION NEEDLE NA-U401SX
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17084092
Report Number9614641-2023-00815
Device Sequence Number20355666
Product Code FCG
UDI-Device Identifier04953170388323
UDI-Public04953170388323
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K160098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-U401SX-4022
Device Lot NumberKR284627
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown